Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 8, 2021, 2:42 PM EDT for Palm Beach County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 2:42 PM EDT (18:42 UTC)
- Expired
- Jul 8, 2021, 3:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS82 KMFL 081842 SPSMFL Special Weather Statement National Weather Service Miami FL 242 PM EDT Thu Jul 8 2021 FLZ067-068-081930- Inland Palm Beach County FL-Metro Palm Beach County FL- 242 PM EDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 330 PM EDT... * At 241 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Lion Country Safari Park, or 8 miles west of Wellington, moving east at 5 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee NWR, The Acreage and Loxahatchee Groves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2644 8048 2670 8056 2684 8027 2650 8019 TIME...MOT...LOC 1841Z 250DEG 6KT 2662 8038 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:40 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 8, 1:40 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 140 PM EDT Thu Jul 8 2021 AVIATION(18Z TAFS)... VFR/MVFR conditions are expected through 08/23Z, SCT-SHRA/ISOL-TSRA will continue to develop near terminals KTMB,KMIA,KFLL, AND KPBI through 09/00Z. ISO SHRA are possible across the western terminals through 09/00Z. Winds will be from the ESE at 10-15 kt with sea breeze variations. From 09/00z-09/12Z, VFR conditions will prevail with light and variable winds. .UPDATE... A muggy and warm morning across South Florida High pressure beginning to build back over the area with southerly winds across the area. A few boundaries over the Atlantic waters with showers developing this morning. A few of these showers have also developed over portions of the east coast. Morning showers will be possible the remainder of the morning before sea breeze summertime convection develops over the interior this afternoon and evening. Modest lapse of 6.6 C/km and 500mb temps -7 to -8C will allow for the potential of an isolated strong storm with gusty winds. Heavy rainfall will also be possible with storms that develop and there is little storm motion if training cells develop, flooding may become a concern particularly for western areas that saw some higher rainfall amounts with Elsa. Otherwise, no major changes to the forecast with highs in the 90s across the area and heat indices into the triple digits for most locations. && .PREV DISCUSSION... (Issued 735 AM EDT Thu Jul 8 2021) SHORT TERM (Today and Friday)... High pressure will gradually build back into the region through the remainder of the week, allowing for the return of our regularly scheduled summer-time convective regime. Flow around the high today will generally be out of the south to southeast across the area, favoring Atlantic showers and storms over the east coast in the morning hours and then dueling Gulf and Atlantic sea breeze boundaries, mainly across the Interior and Lake Okeechobee region in the afternoon and evening. The primary hazards with stronger convection will be isolated damaging wind gusts and localized flooding for areas where the soil remains well saturated, especially over the western portions of South Florida that received heavy rainfall from Elsa. On Friday, the flow gains a slight easterly component as the ridge extension reaches further into the Gulf of Mexico. This will allow for the Atlantic sea breeze to dominate (albeit marginally) over the Gulf breeze, keeping convective coverage the greatest over the western Interior and Lake Region in the afternoon. While forecast soundings hint at the onset of some drier air filtering into the lower-mid levels, this looks to be associated with the far northern extent of a Saharan Air Layer (SAL). This makes the forecast a bit tricky as drier air would help reduce convective coverage but the "leading edge" of SAL could act as an elevated mixed layer and enhance updraft strength, and thus, the potential for a few strong to severe cells. Given the uncertainty in how much SAL will nudge it's way northward as the bulk of the plume passes to our south and largely the presence of sufficient boundary layer moisture remaining in place, have kept with current guidance and elevated PoPs in the afternoon over the western interior and Lake region. Isolated damaging wind gusts and localized flooding will remain the primary concerns, however, small can't be ruled out. Temperature-wise, daytime highs will be near normal in the upper 80s and low 90s with heat indices in the mid to upper 90s. LONG TERM (Friday Night through Thursday)... The general synoptic pattern through the extended period can be characterized by lower/middle tropospheric ridging with a couple of TUTTs moving into the central/western Atlantic. Easterly steering flow around the low-level ridge will transport enough moisture into the region to combine with diurnal instability to spark showers and storms along the sea/lake breezes. And while rather robust convection is expected on Saturday, Sunday begins a more complicated period where waves of mid/upper dry air are expected to advect into south Florida from the Atlantic. While it may not prevent showers from developing, deep, moist convection may be a bit harder to come by. Regarding the TUTTs, the leading low is forecast to be tangled in the dry air and will likely have little effect on the surface until it reaches the Bahamas where there's enough instability to break through the dry layer and mutually contribute to more robust convection with the TUTT. This pairing could result in a surface trough moving into south Florida early next week, resulting in a period of more widespread storm coverage before another wave of dry air advects through ahead of the second TUTT next weekend. AVIATION(06Z TAFS)... A summer pattern will return with VFR conds thru at least 08/15Z when sea breezes enhance SHRA/TSRA across SE-terminals. Winds will continue calm-light/VRB thru at least 08/13z, then return from the ESE at 10-15 kt with sea breeze variations and higher gusts. SHRA/- SHRA will possibly move near/over MIA/FLL and surrounding terminals around 08/13z, and SCT-SHRA/ISOL-TSRA could develop due to sea breeze variations btwn 08/15z-9/03z. Confidence continues low/medium for tomorrow afternoon development across TAFs. MARINE... High pressure will gradually build into the local waters of South Florida, keeping winds and seas generally out of the southeast to east and below 3 ft respectively through early next week. Although, scattered showers and isolated thunderstorms are still possible across the local South Florida waters each day. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 91 79 90 / 10 50 20 30 West Kendall 77 92 77 90 / 10 50 10 40 Opa-Locka 78 91 78 90 / 10 50 20 30 Homestead 78 90 77 89 / 10 40 20 30 Fort Lauderdale 79 89 79 88 / 10 50 20 30 N Ft Lauderdale 78 89 79 88 / 10 50 20 30 Pembroke Pines 78 89 76 88 / 10 50 20 30 West Palm Beach 77 90 77 89 / 20 60 20 40 Boca Raton 78 90 78 90 / 10 50 20 30 Naples 76 92 76 90 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Friday and Marine...HVN Friday Night through Wednesday...Harrigan Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 8, 9:35 AM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 935 AM EDT Thu Jul 8 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 935 AM EDT Thu Jul 8 2021 ...Scattered Thunderstorms Possible This Afternoon... ...Localized Flooding Over Western Portions Possible... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms are possible across South Florida this afternoon and early evening. The strongest storms could contain gusty winds, frequent lightning, and localized flooding. Flooding: Flooding possible today, especially across the western portions of South Florida which received heavy rainfall from Elsa. Waterspouts: Waterspouts will be possible with the stronger storms across portions of the local waters. Wind: Locally strong wind gusts will be possible with thunderstorms today. Temperatures: Heat indices across the Gulf coast and Lake Okeechobee region may reach 100F to 104F this afternoon. Rip Currents: A moderate rip current risk exists for Atlantic Beaches today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will be possible everyday through early next week, with the greatest chances for development being over the interior and Gulf coast regions. Elevated easterly winds may increase to near cautionary levels for mariners and result in an elevated rip current risk for the east coast early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 8, 2:42 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 242 PM EDT Thu Jul 8 2021 FLZ067-068-081930- Inland Palm Beach County FL-Metro Palm Beach County FL- 242 PM EDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 330 PM EDT... * At 241 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Lion Country Safari Park, or 8 miles west of Wellington, moving east at 5 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee NWR, The Acreage and Loxahatchee Groves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2644 8048 2670 8056 2684 8027 2650 8019 TIME...MOT...LOC 1841Z 250DEG 6KT 2662 8038 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jul 8, 3:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Jul 8, 3:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Jul 8, 3:37 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Jul 8, 4:16 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jul 8, 4:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Jul 8, 4:23 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jul 8, 4:41 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| Jul 8, 5:01 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Jul 8, 5:22 PM EDT | Special Weather Statement | MFL | Hendry | 53 min |
| Jul 8, 5:51 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 8, 6:14 PM EDT | Special Weather Statement | MFL | Glades | 31 min |
| Jul 8, 6:27 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.